Anesth Pain Med Search

CLOSE


Anesthetic Pharmacology
Anesthesia and Pain Medicine 2014;9(2):115-118.
Published online April 30, 2014.
Probable tramadol-induced atypical serotonin syndrome in a patient receiving selective serotonin reuptake inhibitor and stopped at 10 days before surgery: A case report
Yoo Kang, Jinhye Min, Young Keun Chae, Sang Eun Lee, Ui Jin Je, Yong Kyung Lee
Department of Anesthesiology and Pain Medicine, Myongji Hospital, Goyang, Korea. mdtweety@kd.ac.kr
Received: 30 July 2013   • Revised: 3 September 2013
Abstract
Tramadol can increase the serum level of serotonin, causing serotonin syndrome, which is a potentially life-threatening condition. Serotonin syndrome occurs when tramadol is used in combination with other drugs that affect serotonin. A patient who had been taking selective serotonin reuptake inhibitor and stopped at 10 days before surgery experienced intermittent heart rate elevation, tremor of the upper extremities and mental change after receiving an infusion of tramadol for postoperative pain control. Although he did not show the typical triad of serotonin syndrome (systemic autonomic dysfunction, neuromuscular impairment and mental status change), the patient was suspected to have serotonin syndrome caused by tramadol.
Key Words: Postoperative pain control, Selective serotonin reuptake inhibitors, Serotonin syndrome, Tramadol
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 640 View
  • 14 Download
Related articles in Anesth Pain Med


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next